MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; NEURO/SPINE CHROMA-LINE BRAND TAKA SUCTION TUBE

STERIS CORPORATION V. MUELLER; NEURO/SPINE CHROMA-LINE BRAND TAKA SUCTION TUBE
Model Number U-0545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via medwatch report (mw5163223) that their neuro/spine chroma-line brand taka suction tube broke during a patient procedure.No report of injury.
 
Additional Manufacturer Narrative
The neuro/spine chroma-line brand taka suction tube was returned to the supplier for evaluation.Evaluation results determined that excessive force was applied to the device.When the user applied excessive force at the connection of the tube and the handle, it caused the device to break as stated in the reported event.Steris performed in-service training on the proper use and operation of the taka suction tube, specifically the importance of not bending or applying excessive force while in use.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." no additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
NEURO/SPINE CHROMA-LINE BRAND TAKA SUCTION TUBE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key21172773
Report Number1527821-2025-00001
Device Sequence Number14521978
Product Code JOL
UDI-Device Identifier10885403138119
UDI-Public(01)10885403138119(10)C23HXE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU-0545
Device Catalogue NumberU0545
Device Lot Number(10)C23HXE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown